MAUDE Adverse Event Report: CORDIS CORPORATION 6MM BASKET, MEDIUM SUPPORT,; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

CORDIS CORPORATION 6MM BASKET, MEDIUM SUPPORT,; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number N/A
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During prep, the 6mm basket, medium support angioguard embolic capture guidewire system could not be removed from the tray.The procedure was completed with another angioguard device.The product was inspected and prepped according to the instructions for use (ifu).The product was stored and handled according to the ifu.There was nothing unusual noted about the device prior to use.The intended target vessel was the carotid artery.Upon receipt of device for analysis, product evaluation and analysis demonstrate the distal area of the delivery sheath presents an accordioned condition and the distal tip of the ecgw system presents an unraveled condition.The damages were noted after prep.There was no reported patient injury.The device was returned for analysis.Per visual analysis, a non-sterile unit of angioguard ¿6mm basket, medium support¿ was received inside of a clear plastic bag.Device was unpacked from the pouch in order to perform the product evaluation.The components returned included on the shipping are the delivery sheath and the ecgw system, the filter introducer, and the torqueing device.The rest of the parts included the packaging were not returned for analysis.The ecgw system was received already inserted into the delivery sheath.The filter basket was found stuck inside the delivery sheath, the distal area of the delivery sheath presents an accordioned condition and the distal tip of the ecgw system presents a unravel condition.No other damages or anomalies were observed on the inspected components.The filter basket area was magnified with a vision system to perform the evaluation.The accordioned and unravel conditions were confirmed.A product history record (phr) review of lot 35261344 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿packaging/pouch/box - removal difficulty system from dispenser (embolic protection device)¿ was not confirmed due to the main component involved, was not returned for analysis.However, it should be noted that this case during the product evaluation of the returned unit, the analysis demonstrated that the distal area of the delivery sheath presented an accordioned condition and the distal tip of the ecgw system presented an unraveled condition.Upon further investigation, by the analysts, it was verified that the customer stated that these damages were noted after prep.The ¿deployment (delivery) sheath - accordioned¿ was confirmed, the distal area of the delivery sheath presented an accordioned condition as received.The ¿distal tip (ecgw) - unraveled/stretched¿ was confirmed, the distal tip of the ecgw system presents a unravel condition as received.The instructions for use (ifu) cautions users to inspect for signs of damage prior to and during use.The ifu instructs any product with damage to not be used.Additionally, per the instructions for use (ifu) ¿the package contains two plastic coil dispensers.One contains the guidewire with filter basket, filter basket introducer, peel away guidewire introducer, torque device, and black/yellow deployment sheath.The second contains the blue capture sheath, which will not be needed until the filter basket is ready to be removed from the vessel.During shipping the deployment sheath tip may become disengaged from the filter basket introducer.Verify deployment sheath tip is engaged.If not, engage manually by inserting deployment sheath tip into filter basket introducer.¿ it is difficult to draw a clinical conclusion between the device and the events based on the information available.However, procedural and or handling factors such as the user¿s interaction while prepping the device as well as shipping and delivery conditions may have led to the reported events.Neither the phr review nor the product analysis suggests that the reported failures could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.
 
Event or Problem Description
As reported, during prep, the 6mm basket, medium support angioguard embolic capture guidewire system could not be removed from the tray.The procedure was completed with another angioguard device.There was no reported patient injury.The product was inspected and prepped according to the instructions for use (ifu).The product was stored and handled according to the ifu.There was nothing unusual noted about the device prior to use.The intended target vessel was the carotid artery.Other procedural details were requested but are unknown, unavailable, or not applicable.The device will be returned for evaluation.Upon receipt of device for analysis, product evaluation and analysis demonstrates the distal area of the delivery sheath presents an accordioned condition and the distal tip of the ecgw system presents a unraveled condition.The damages were noted after prep.

Brand Name
6MM BASKET, MEDIUM SUPPORT,
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10666645
Report Number1016427-2020-04446
Device Sequence Number19746825
Product Code NTE
UDI-Device Identifier20705032056745
UDI-Public20705032056745
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K062531
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberN/A
Device Catalogue Number601814RMC
Device Lot Number35261344
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2020
Initial Report FDA Received Date10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1